Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 36, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 8, 2003, 7:12 AM CDT for Lafayette County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 7:12 AM CDT (12:12 UTC)
- Expired
- Jul 8, 2003, 7:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Lafayette County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
786 WUUS53 KMKX 081212 SVRMKX WIC065-081245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 712 AM CDT TUE JUL 8 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 745 AM CDT * AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF BENTON...OR ABOUT 11 MILES SOUTHWEST OF DARLINGTON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON AT 720 AM CDT. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LAT...LON 4254 9041 4252 9010 4280 8988 4278 9035 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 8, 3:15 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 AM CDT TUE JUL 8 2003 FCST FOCUS ON PCPN COVERAGE TODAY AND THIS EVE AND PSBL SVR WX OUTBREAK WED/WED EVE. IMPRESSIVE COMPLEX OF TSTMS ACRS NRN IA/ERN SD ERLY THIS MRNG. DRY AIR HAS SURGED INTO CWA ON NORTH SIDE OF FRONT. OUTFLOWS AND SFC BNDRYS WELL SOUTH OF CWA STRETCHING FROM SRN IA INTO CNTRL IL. MODELS SUGGEST KEEPING BEST INSTAB AND CONVERGENCE TO THE SOUTH OF WI TODAY IN THE VCNTY OF THESE BOUNDARIES. GIVEN NWD DVLPMNT OF STMS IN PLAINS AND FAST WRLY UPR FLO...CANNOT RULE OUT SOME OF THESE COMING ACRS SRN WI...BUT ETA SHOWS H8 RDGING ACRS CWA WITH BEST H8 SPEED/MOIST CONVERGENCE STAYING SOUTH. THE FAVORED ZONE FOR THESE TO FEED ON SHOULD REMAIN SOUTH OF WI. GFS VERY AGGRESSIVE ON QPF FOR CWA TODAY AND 6Z META A BIT MORE AGRESSIVE THAN 00Z RUN AND LEANING MORE TOWARDS GFS SOLN. WILL KEEP GOING POP AND LINGER IT THIS EVE. WILL THEN KEEP THINGS DRY FOR LTR TNGT/ERLY WED...BUT MODELS ARE NOW BRINGING VIGOROUS SHORT WAVE ENERGY ACRS PLAINS WED AND ACRS WI LTR WED/WED NGT. PLENTY OF LIFT ASSOC WITH THIS DUE TO PROXIMITY OF SFC/H8 WRM FNT/H7 OMEGA AND UPR JET INDUCED DVRG. CAPES MAY BE UNDERDONE A BIT...BUT EVEN SO...HELICITY/EHI VALUES VRY STG. WILL GO WITH LIKELY POPS WED AFTN/WED NGT AND MENTION SVR WORDING IN ZONES DUE TO SWODY2 MODERATE RISK. DRY SLOT PROGGD TO PUNCH IN WED NGT WITH CHC WRAPAROUND SHRA ERLY THU. MODELS CONTINUE TO SHOW VORT MAX SWINGING SEWD ACRS CWA THU NGT....SO GOING SHRA CHC LOOKS GOOD. .MKX...NONE.
Hazardous weather outlook, Jul 8, 5:00 AM CDT, 2 hours 12 minutes before
WIZ046-047-051-052-056>060-062>072-091800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS NO RISK OF SEVERE THUNDERSTORMS TODAY OR TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PREVAIL ALONG A STALLED FRONTAL BOUNDARY ACROSS NORTHERN ILLINOIS AND IOWA. SCATTERED SHOWERS AND STORMS WILL SPILL INTO SOUTHERN WISCONSIN AS WELL...BUT WEAK INSTABILITY WILL KEEP THE STORMS BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. AN UNSEASONABLE STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS IOWA ON WEDNESDAY...AND ACROSS SOUTHERN WISCONSIN WEDNESDAY NIGHT. A STRONG WARM FRONT WILL EXTEND ACROSS SOUTHERN WISCONSIN AHEAD OF THE LOW. SEVERE THUNDERSTORMS WILL FORM AND TRACK ALONG THE WARM FRONT LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. ISOLATED TORNADOES...DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE LIKELY. STAY TUNE TO NOAA WEATHER RADIO FOR UPDATES ON THIS POSSIBLE SEVERE WEATHER OUTBREAK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL NOT BE NEEDED TODAY OR TONIGHT...BUT WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:25 AM CDT | Severe Thunderstorm Warning | MKX | Green, Iowa | 65 min |
| Jul 8, 9:24 AM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 8, 9:24 AM CDT | Special Marine Warning | MKX | 96 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.